Tennessee, 2010Hail and Damaging Winds in Tennessee, June 19, 2010
June 19, 2010 · NWS MRX · 4 events in 3 counties and zones
A hot and humid airmass across the area help trigger isolated severe thunderstorms during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid airmass across the area help trigger isolated severe thunderstorms during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 7:58 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 19, 7:58 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
858 AM EDT SAT JUN 19 2010
.DISCUSSION...
CONVECTOIN HAS DEVELOPED OVER MIDDLE TN EARLIER THAN EXPECTED DUE
TO AN APPROACHING SHORTWAVE TROUGH. THE MODELS ARE DOING A VERY
POOR JOB OF PICKING UP ON THIS CONVECTION. AN EARLY UPDATE WILL
NEED TO BE ISSUED TO RAISE POPS IN ALL LOCATIONS...BUT ESPECIALLY
IN THE PLATEAU. WILL BRING POPS UP TO LIKELY THERE. TEMPS WILL ALSO
BE ADJUSTED DOWNWARD ACCORDINGLY.
CONVECTIVE PARAMETERS FROM THE 12Z OHX SUGGEST A POTENTIAL FOR
SEVERE WEATHER TODAY. THE OHX SOUNDING MODIFIED TO 92/70 YIELDS AN
LI OF -6 AND CAPE VALUES AROUND 3000 J/KG. MODEL FORECAST SOUNDINGS
IN OUR AREA THIS AFTERNOON INDICATE SIMILAR NUMBERS. A WBZ HEIGHT
OF NEARLY 14KFT SHOULD MEAN A MINIMAL HAIL THREAT...BUT A SURFACE
TO MIDLEVEL THETA-E DIFFERENCE OF 35 C SUGGESTS DAMAGING DOWNBURTS
WILL BE THE MAIN CONCERN.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Jun 19, 2:33 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 AM EDT SAT JUN 19 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
333 AM EDT SAT JUN 19 2010 /233 AM CDT SAT JUN 19 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 19, 9:13 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1013 AM EDT SAT JUN 19 2010
TNZ012-035-191515-
MORGAN TN-SCOTT TN-
1013 AM EDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MORGAN COUNTIES UNTIL
1115 AM EDT...
AT 1008 AM EDT/908 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF MONTICELLO TO LIVINGSTON...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ONEIDA...
HUNTSVILLE...BIG SOUTH FORK NATIONAL
REFUGE...WINFIELD...RUGBY...KETCHEN...HIGH POINT...ELGIN...DEERLODGE
AND SUNBRIGHT. THESE LOCATIONS ARE LIKELY TO BE AFFECTED BETWEEN
1100 AM AND 1115 AM EDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
DGS--!
Special weather statement, Jun 19, 9:16 AM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1016 AM EDT SAT JUN 19 2010
TNZ012-035-191515-
MORGAN TN-SCOTT TN-
1016 AM EDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND MORGAN COUNTIES UNTIL
1115 AM EDT...
AT 1008 AM EDT/908 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES SOUTH OF MONTICELLO TO LIVINGSTON...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ONEIDA...
HUNTSVILLE...BIG SOUTH FORK NATIONAL
REFUGE...WINFIELD...RUGBY...KETCHEN...HIGH POINT...ELGIN...DEERLODGE
AND SUNBRIGHT. THESE LOCATIONS ARE LIKELY TO BE AFFECTED BETWEEN 1045
AM AND 1115 AM EDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR POSSIBLE WARNINGS.
DGS
Special weather statement, Jun 19, 11:01 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 PM EDT SAT JUN 19 2010
TNZ067-068-083>086-098>101-191700-
BRADLEY TN-HAMILTON TN-LOUDON TN-MARION TN-MCMINN TN-MEIGS
TN-NORTHWEST MONROE TN-RHEA TN-ROANE TN-WEST POLK TN-
1201 PM EDT SAT JUN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR POLK...MONROE...EXTREME EASTERN
MARION...BRADLEY...HAMILTON...MCMINN...MEIGS...RHEA...ROANE AND
LOUDON COUNTIES UNTIL 100 PM EDT/NOON CDT/...
AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
DECATUR TO 6 MILES WEST OF LOOKOUT MOUNTAIN...AND MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CHATTANOOGA...
SWEETWATER...ATHENS...CLEVELAND...MADISONVILLE...BENTON...HARRISON...
CHARLESTON...ETOWAH...HILLSVIEW...CLEAR WATER...HOPEWELL...NIOTA...
RICEVILLE...OOLTEWAH...EAST BRAINERD...MCDONALD...CALHOUN...
COLLEGEDALE AND TASSO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DH
Thunderstorm Wind, Union
- When
- June 19, 11:05 AM EST to 11:10 AM EST
- Where
- Union County, 4 mi W of Sharps Chapel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.350, -83.872
Law enforcement personnel reported 1 tree downed by thunderstorm winds west of Sharps Chapel on Ray Road.
Hail, Jefferson
- When
- June 19, 11:42 AM EST to 11:43 AM EST
- Where
- Jefferson County, 3 mi NW of Jefferson City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.151, -83.518
A trained spotter reported thunderstorms produced quarter-size hail northwest of Jefferson City at Cherokee Dam near Mill Spring.
Thunderstorm Wind, Jefferson
- When
- June 19, 11:42 AM EST to 11:50 AM EST
- Where
- Jefferson County, Jefferson City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.120, -83.480
The Standard Banner newspaper in Jefferson City reported 2 trees downed onto 2 utility poles and powerlines by thunderstorms winds in Jefferson City.
Thunderstorm Wind, Knox
- When
- June 19, 11:45 AM EST to 11:50 AM EST
- Where
- Knox County, Knoxville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 35.970, -83.930
Law enforcement personnel reported a few trees and powerlines downed by thunderstorm winds in Knoxville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, June 19 to 23, 201033 injured · 21 events
- Damaging Winds in Nebraska, June 19, 20101 death · 61 kt wind · 4 events
- Hail and Damaging Winds in Georgia, June 19, 20102 injured · $3.2 million · 1.75 in hail · 12 events
- Tornado and Flash Flooding in Kansas, June 19 to 20, 2010$295,000 · EF1 · 52 events
- Flash Flooding and Hail in Kansas, June 19, 20105 injured · $84,000 · 2.25 in hail · 45 events
- Hail in South Dakota, June 19, 2010$1.0 million · 2 in hail · 3 events
- High Wind in New Mexico, June 19, 2010$400,000 · 51 kt wind · 1 event
- Hail and Damaging Winds in Alabama, June 19, 20101 injured · $69,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Missouri, June 19, 2010$63,000 · 1 in hail · 25 events
- Hail and Lightning Strike in Iowa, June 19, 2010$107,000 · 1 in hail · 6 events
- Flash Flood and Hail in Mississippi, June 19 to 20, 2010$65,000 · 1 in hail · 10 events
- Damaging Winds in Florida, June 19, 2010$34,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230630, 230634, 241733, 230635.